Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Nov 15, 2006, 3:18 PM CST for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 3:18 PM CST (21:18 UTC)
- Expired
- Nov 15, 2006, 6:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Chambers County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 152122
FFWBMX
ALC017-081-087-123-160030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...VALLEY...LANETT...LAFAYETTE...HUGULEY
LEE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...SMITHS...OPELIKA...AUBURN...CHEWACLA
STATE PARK
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY...WIND
CREEK STATE PARK
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 630 PM CST
* AT 316 PM CST...TALLAPOOSA COUNTY EMA REPORTED FLOODING OVER ROADS
ACROSS THE SOUTHERN HALF OF TALLAPOOSA COUNTY. RADAR RAINFALL
ESTIMATES INDICATE 1.5 TO 4 INCHES OF RAIN HAVE FALLEN OVER ALL FOUR
COUNTIES IN THE WARNED AREA OVER THE PAST 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SITE...
JACKSONS GAP AND STROUD
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3224 8585 3225 8544 3244 8541 3251 8505
3275 8516 3310 8525 3309 8600 3276 8601
3274 8589 3250 8587 3241 8599
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 11:40 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 15, 11:40 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CST WED NOV 15 2006 .UPDATE...WEATHER AND AVIATION DISCUSSION. && .UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA. TORNADO WATCHES REMAIN IN EFFECT. WILL START TO TRIM BACK PORTIONS OF WATCHES DURING THE AFTERNOON. ACTUAL FRONT IS BACK IN MISSISSIPPI... WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT. && .AVIATION...DISCUSSION FOR 18Z TAFS. ACTIVE WEATHER PERIOD ACROSS THE AREA. SEVERE WEATHER WATCHES REMAIN IN EFFECT. IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH 03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET. DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE. WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED. AFTER 03Z...SHOWERS/THUNDERSTORMS WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO 2000 FEET. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Nov 15, 2:53 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 PM CST WED NOV 15 2006 ALZ011>015-017>050-162100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 253 PM CST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH 6 PM ACROSS PORTIONS OF EAST CENTRAL ALABAMA...SOUTH AND EAST OF A LINE FROM TROY...TO ALEXANDER CITY...TO WEDOWEE. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND TORNADOES. IN ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE THROUGH THE LATE AFTERNOON ACROSS WESTERN AND CENTRAL ALABAMA ALONG AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY NORTHWEST WINDS ARE EXPECTED THURSDAY BEHIND THE COLD FRONT... AS HIGH PRESSURE BUILDS INTO THE FORECAST AREA. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH...WITH HIGHER GUSTS CAN BE EXPECTED. A LAKE WIND ADVISORY MAY BE REQUIRED. AS A RESULT OF HEAVY RAINFALL TODAY...MODERATE FLOODING IS EXPECTED ALONG THE CATOMA CREEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THROUGH THE EARLY EVENING HOURS. JD/81
In the hours before
Local storm report, Nov 15, 1:12 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG 5 SE WETUMPKA 32.49N 86.14W
11/15/2006 ELMORE AL EMERGENCY MNGR
HOME DAMAGED...SECTION OF ROOF BLOWN OFF...2 MILES
NORTHEAST OF OLD BINGHAM. POSSIBLE TORNADO.
&&
DCWLocal storm report, Nov 15, 1:16 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 5 NE ECLECTIC 32.69N 85.97W
11/15/2006 ELMORE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON AL HWY 50 JUST SOUTH OF
LAKE MARTIN. POSSIBLE TORNADO.
&&
DCWLocal storm report, Nov 15, 1:18 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 1 N BEAVERTON 33.95N 88.02W
11/15/2006 LAMAR AL EMERGENCY MNGR
TREES DOWN...BLOCKING COUNTY ROAD 29 JUST NORTH OF
BEAVERTON.
1000 AM TSTM WND DMG 1 S SULLIGENT 33.88N 88.13W
11/15/2006 LAMAR AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING THE ROAD JUST SOUTH OF
SULLIGENT.
1003 AM TSTM WND DMG PINTLALA 32.18N 86.37W
11/15/2006 MONTGOMERY AL EMERGENCY MNGR
NUMEROUS TREES DOWN...DAMAGE TO PINTLALA ELEMENTARY
SCHOOL. TWO OTHER STRUCTURES DAMAGED...ONE COMPLETELY
DEMOLISHED. POSSIBLE TORNADO.
1045 AM TSTM WND DMG 2 W REFORM 33.38N 88.05W
11/15/2006 PICKENS AL EMERGENCY MNGR
SEVERAL TREES DOWN JUST WEST OF REFORM.
1045 AM TSTM WND DMG 5 SE WETUMPKA 32.49N 86.14W
11/15/2006 ELMORE AL EMERGENCY MNGR
HOME DAMAGED...SECTION OF ROOF BLOWN OFF...2 MILES
NORTHEAST OF OLD BINGHAM. POSSIBLE TORNADO.
1055 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL LAW ENFORCEMENT
PERRY ROAD BETWEEN FELDER AND I-85 IN MONTGOMERY
COMPLETELY FLOODED...CARS FLOATING WITH ONE CAR
UNDERWATER.
1105 AM TSTM WND DMG 5 NE ECLECTIC 32.69N 85.97W
11/15/2006 ELMORE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON AL HWY 50 JUST SOUTH OF
LAKE MARTIN. POSSIBLE TORNADO.
1125 AM TSTM WND DMG 1 S DADEVILLE 32.82N 85.77W
11/15/2006 TALLAPOOSA AL EMERGENCY MNGR
DAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF
DADEVILLE.
1203 PM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL AMATEUR RADIO
18 INCHES OF WATER COVERING DELRADA AND PELZER ROADS IN
MONTGOMERY.
1203 PM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL AMATEUR RADIO
BRENTWOOD AND BILTMORE ROADS UNDER 3 FEET OF WATER.
1217 PM TSTM WND DMG 4 S BRUNDIDGE 31.66N 85.82W
11/15/2006 PIKE AL LAW ENFORCEMENT
SEVERAL MOBILE HOMES OVERTURNED IN THE HAMILTON
CROSSROADS COMMUNITY SOUTH OF BRUNDIDGE. POSSIBLE
TORNADO.
1220 PM TSTM WND DMG LAFAYETTE 32.90N 85.40W
11/15/2006 CHAMBERS AL EMERGENCY MNGR
TREES ON HOMES AND ROOF DAMAGE IN NORTH LAFAYETTE AT
INTERSECTION OF US 431 AND AL HWY 77. POSSIBLE TORNADO.
1225 PM TSTM WND DMG 4 S BRUNDIDGE 31.66N 85.82W
11/15/2006 PIKE AL AMATEUR RADIO
WATER TOWER DESTROYED...SEVERAL MOBILE HOMES DESTROYED.
FIRE DEPARTMENT BUILDING COLLAPSED ON FIRE TRUCKS...ALL
IN THE HAMILTON CROSSROADS COMMUNITY. POSSIBLE TORNADO.
1229 PM TSTM WND DMG LAFAYETTE 32.90N 85.40W
11/15/2006 CHAMBERS AL EMERGENCY MNGR
SERVICE STATION DAMAGED AND STORAGE SHED DESTROYED.
POSSIBLE TORNADO.
1245 PM FLASH FLOOD 8 E BILLINGSLEY 32.66N 86.57W
11/15/2006 AUTAUGA AL PUBLIC
5.5 INCHES OF RAIN REPORTED IN WHITE CITY.
0105 PM FUNNEL CLOUD 1 S AUBURN 32.58N 85.48W
11/15/2006 LEE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED BETWEEN MILE MARKER 51 AND 54 ON
I-85...NEAR THE MACON COUNTY LINE.
&&
DCWLocal storm report, Nov 15, 1:54 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG MOUNT ANDREW 31.97N 85.52W
11/15/2006 BARBOUR AL LAW ENFORCEMENT
DAMAGE TO HOUSE ON DRY CREEK ROAD IN THE MOUNT ANDREW
AREA. POSSIBLE TORNADO.
&&
DCWLocal storm report, Nov 15, 2:07 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 5 N SELMA 32.49N 87.03W
11/15/2006 DALLAS AL AMATEUR RADIO
6.5 INCHES OF RAIN IN PLANTERSVILLE...AND 4.5 INCHES IN
VALLEY GRANDE IN NORTH DALLAS COUNTY.
&&
DCWLocal storm report, Nov 15, 3:12 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL SHORTER 32.40N 85.94W
11/15/2006 E0.75 INCH MACON AL PUBLIC
PENNY SIZED HAIL ON I-85 NEAR THE RACETRACK IN SHORTER.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:07 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
| Nov 15, 5:22 AM CST | Tornado Warning | BMX | Marengo | 53 min |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:38 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 37 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:32 AM CST | Tornado Warning | BMX | Lee | 28 min |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Bullock | 37 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:12 PM CST | Tornado Warning | BMX | Russell | 48 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.